Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The left regular $ \sp{\ast} $-representation of an inverse semigroup

Author: J. R. Wordingham
Journal: Proc. Amer. Math. Soc. 86 (1982), 55-58
MSC: Primary 43A07
MathSciNet review: 663865
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The left regular $ ^ * $-representation of the semigroup algebra of an inverse semigroup is faithful. Clifford semigroups with a particular type of semilattice are shown to have the weak containment property if and only if each subgroup is amenable.

References [Enhancements On Off] (What's this?)

  • [1] B. A. Barnes, Representations of the $ {l^1}$-algebra of an inverse semigroup, Trans. Amer. Math. Soc. 218 (1976), 361-396. MR 0397310 (53:1169)
  • [2] J. Dixmier, Les $ {C^ * }$-algèbres et leurs représentations, Gauthier-Villars, Paris, 1969. MR 0246136 (39:7442)
  • [3] F. P. Greenleaf, Invariant means on topological groups, Van Nostrand, New York, 1969. MR 0251549 (40:4776)
  • [4] E. Hewitt and H. S. Zuckerman, The $ {l^1}$-algebra of a commutative semigroup, Trans. Amer. Math. Soc. 83 (1956), 70-97. MR 0081908 (18:465b)
  • [5] J. M. Howie, An introduction to semigroup theory, Academic Press, London and New York, 1976. MR 0466355 (57:6235)
  • [6] A. L. T. Paterson, Weak containment and Clifford semigroups, Proc. Roy. Soc. Edinburgh Sect. A 81 (1978), 23-30. MR 529373 (81c:43001)
  • [7] H. Reiter, Classical harmonic analysis and locally compact groups, Oxford Univ. Press, London, 1968. MR 0306811 (46:5933)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 43A07

Retrieve articles in all journals with MSC: 43A07

Additional Information

Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society